Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 9, 2018, 2:10 PM MST for 5 counties in New Mexico. It took effect at Feb 10, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 2:10 PM MST (21:10 UTC)
- In effect from
- Feb 10, 2018, 12:00 PM MST
- Expired
- Feb 10, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS85 KABQ 092110 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 210 PM MST Fri Feb 9 2018 ...RED FLAG WARNING IN EFFECT FOR THE WEST CENTRAL HIGHLANDS AND MIDDLE RIO GRANDE VALLEY SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY... .Temperatures tonight will be above normal with fair humidity recovery over western and central New Mexico. This will pave the way for critically low humidity and above normal temperatures Saturday. Ridge top winds will increase tonight ahead of an approaching storm system then spread over most of the area Saturday. Critical fire weather conditions are likely for the West Central Highlands and Middle Rio Grande Valley Saturday afternoon. NMZ109-101400- /O.UPG.KABQ.FW.A.0006.180210T1900Z-180211T0100Z/ /O.NEW.KABQ.FW.W.0008.180210T1900Z-180211T0100Z/ West Central Highlands- 210 PM MST Fri Feb 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...West Central Highlands Saturday afternoon. * 20 FOOT WINDS...West 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-101400- /O.NEW.KABQ.FW.W.0008.180210T1900Z-180211T0100Z/ Middle Rio Grande Valley- 210 PM MST Fri Feb 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. * AREA AND TIMING...Middle Rio Grande Valley Saturday afternoon into the early evening hours. * 20 FOOT WINDS...Southwest to west at 15 to 25 mph with occasional gusts to near 35 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
171 WWUS85 KABQ 100940 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 240 AM MST Sat Feb 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM TODAY FOR THE WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...AND THE SANDIA/MANZANO AND GALLINAS MOUNTAINS FOR STRONG WINDS...LOW HUMIDITY...AND ABOVE NORMAL TEMPERATURES... .West winds will increase late this morning and become strong by this afternoon ahead of a storm system approaching from Colorado. The combination of above normal temperatures, deep mixing, low relative humidity, and strong winds will generate critical fire weather conditions over the West Central Highlands, the Middle Rio Grande Valley, and the Sandia, Manzano, and Gallinas Mountains this afternoon. Critical conditions are also possible for a couple hours in the area from Grants to Laguna Pueblo and Acoma Pueblo. NMZ107-110100- /O.EXA.KABQ.FW.W.0008.180210T1900Z-180211T0100Z/ Sandia, Manzano and Gallinas Mountains- 240 AM MST Sat Feb 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MST this evening. * AREA AND TIMING...Sandia, Manzano, and Gallinas Mountains this afternoon into the early evening hours. * 20 FOOT WINDS...West 20 to 25 mph with gusts to near 35 mph. * RELATIVE HUMIDITY...11 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-109-110100- /O.CON.KABQ.FW.W.0008.180210T1900Z-180211T0100Z/ Middle Rio Grande Valley-West Central Highlands- 240 AM MST Sat Feb 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * AREA AND TIMING...West Central Highlands and Middle Rio Grande Valley this afternoon into the early evening hours. * 20 FOOT WINDS...West 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
150 WWUS85 KABQ 110101 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 601 PM MST Sat Feb 10 2018 NMZ106-107-109-110215- /O.EXP.KABQ.FW.W.0008.000000T0000Z-180211T0100Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 601 PM MST Sat Feb 10 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Critical fire weather conditions are no longer anticipated as strong west winds diminish after sunset. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 9, 10:30 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 9, 10:30 AM MST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1030 AM MST Fri Feb 9 2018 .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist with development and gradual lowering of VFR cigs. One exception at KTCC, where MVFR cigs are forecast to develop behind a backdoor cold front early Saturday morning. IFR cigs are possible at KTCC early Saturday morning, but forecast confidence too low to include in TAF. Otherwise, look for increasing and gusty westerly flow at central and western terminals Saturday ahead of a cold front. 11 && .PREV DISCUSSION...330 AM MST Fri Feb 9 2018... ...ACCUMULATING SNOW IN THE NORTHERN MOUNTAINS AND NORTHEAST SATURDAY NIGHT INTO SUNDAY MORNING... .SYNOPSIS... Except for a little cooling across the northeast corner, the recent warming trend is expected to continue today with near record high temperatures from west central to south central areas. Temperatures will plummet this weekend as an upper level trough dives southeastward over the state with a surface cold front. The Tusas and Sangre de Cristo Mountains are favored for several inches of snow accumulation, with a few to perhaps 4 inches across the northeast highlands including the Interstate 25 corridor, and lighter amounts from Clines Corners to Clayton. On Saturday the storm system will also produce breezy to windy conditions along and west of the central mountain chain, as well as fire weather concerns across southwest areas due to low humidities. Warmer weather is expected Monday and Tuesday most places, but models are coming into better agreement on a storm system that may produce widespread rain and mountain snow as it crosses from the southwest during the middle to latter part of the coming work week. && .DISCUSSION... Under dry WNW flow aloft temperatures will warm around 8 to 18 degrees above normal today. A back door cold front is expected to dip into the northeast plains, but even with some cooling highs in Union County should reach around 9 degrees above normal. Another back door cold front will make more progress into the state Saturday and Saturday night as a Pacific front dives into the west, and an upper level trough crosses out of the NW. The heaviest snow amounts may exceed 8 inches in spots on higher peaks of the Sangre de Cristo Mountains with nearly a half foot on Raton Pass. Otherwise, moisture and easterly upslope flow provided by the back door cold front should favor the northeast highlands for a few to 4 inches of snow, with lighter amounts farther east across the plains. Most of the snow should fall Saturday night into Sunday morning. The easterly upslope flow may also produce areas of freezing fog that could combine with the snow to make driving especially hazardous along the I-25 corridor and other roads across northeast NM. The upper trough will exit into TX late Sunday. Models are coming into better agreement on an upper level trough digging on the west coast Monday, then forming a cutoff low pressure system off the upper Baja Peninsula coast Monday night, where it will linger through Wednesday. At least one shortwave trough ejecting northeastward from the broad system will cross the Four Corners area with a chance of rain and snow showers from the Chuska to the Tusas Mountains Monday and Monday night. Models differ on timing and how well they hold the upper low together, but the GFS, Canadian and ECMWF do all eject the system northeastward during the middle to latter part of the coming work week with enough moisture for widespread rain and mountain snow showers across northern and central NM. 44 && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT FOR THE WEST CENTRAL HIGHLANDS SATURDAY AFTERNOON... Northwest flow aloft will become more westerly today and increase ahead of a storm system approaching from the Great Basin. Fair to good recoveries and above normal temperatures this morning will lead to near record warmth with min humidity in the 10 to 20% range over nearly the entire area. A strong cold front will be knocking on the door of northeastern NM by late afternoon. This front will drift to the southwest tonight and bring much colder temperatures and higher humidity along and east of the Pecos River Valley. Temperatures again tonight will be above normal across central and western NM with only fair recoveries and increasing ridge top winds. Surface winds will strengthen through Saturday morning and become strong by the afternoon as an upper level low pressure deepens over northern NM. A lengthy period of marginal critical conditions will spread over much of central and western NM with highest confidence for critical conditions over the west central highlands. If winds strengthen even more then the Middle/Lower Rio Grande Valley may even need a Fire Weather Watch. Meanwhile, a potent front will be taking shape over eastern NM and the Four Corners region. Rain and snow is expected to break out over the northern mountains by late Saturday before spreading south into the northeastern plains and central mountain chain Saturday night. Several inches of snow are likely for the northern mountains through Sunday morning. Temperatures will also trend much colder with below normal high temps for the entire area Sunday. Min humidities will trend much higher Sunday with excellent recoveries Monday morning. Snowmelt Monday will also keep min humidity values in the 20 to 40% range with high temps near normal. Winds will also quickly back to the southwest and become breezy by the afternoon. Winds will likely remain elevated into Tuesday and Wednesday ahead of a potentially significant storm system for Thursday. This system may deliver a much needed dose of wetting rain and mountain snow for the entire area. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for the following zones... NMZ109. && 40
Hazardous weather outlook, Feb 9, 4:30 AM MST, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 430 AM MST Fri Feb 9 2018 NMZ501>540-101200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 430 AM MST Fri Feb 9 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday afternoon...west winds will become breezy to windy along and west of the central mountain chain. Gusts could reach 50 mph on the higher peaks of mountains north of Interstate 40. Very dry conditions and an unstable atmosphere will lead to critical fire weather conditions across south central and southwest areas. See the latest Fire Weather Watch for more information. Saturday night and Sunday morning...accumulating snow is expected in the Tusas and Sangre de Cristo Mountains, as well as lower elevations of north central and northeast New Mexico. Several inches of snow will be possible in the mountains, with a few inches possible at lower elevations, including the Interstate 25 corridor. Further, moist easterly upslope flow provided by a back door cold front should produce areas of freezing fog across the northeast with slick roads and periods of very poor visibility that will make travel hazardous. Wednesday night and Thursday...models depict a low pressure system drawing moisture over New Mexico as it crosses from the southwest. The warmer trajectory of the system should result in a mainly mountain snow event. The latest forecast models differ on whether a back door cold front could also result in snow for parts of the east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:17 AM MST | Fire Weather Watch | ABQ | Catron, Socorro | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.